Louisiana, 2007

Hail and Damaging Winds in Louisiana, June 3, 2007

June 3, 2007 · NWS LCH · 18 events in 13 counties and zones

A line of severe thunderstorms produced wind gusts in excess of 60 mph across southwest Louisiana.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$97,000
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

A line of severe thunderstorms produced wind gusts in excess of 60 mph across southwest Louisiana.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 3, 11:29 AM CST, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 3, 11:29 AM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1229 PM CDT SUN JUN 3 2007

.UPDATE...
HAVE UPDATED ZONES FOR MCS MOVING INTO SE TX AND FOR SVR TSTM
WATCH UNTIL 6 PM.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  73  87  71  88 /  40  40  10  20
KBPT  74  87  71  88 /  20  40  10  20
KAEX  72  89  71  89 /  20  40  10  20
KLFT  71  87  71  89 /  40  40  10  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...SEVERE THUNDERSTORM WATCH UNTIL 6 PM SUNDAY FOR THE FOLLOWING
     ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
     CALCASIEU...CAMERON...EVANGELINE...IBERIA...JEFFERSON
     DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST.
     LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...AND
     VERNON.

TX...SEVERE THUNDERSTORM WATCH UNTIL 6 PM SUNDAY FOR THE FOLLOWING
     ZONES: HARDIN...JASPER...NEWTON...ORANGE...AND TYLER.

GM...NONE.
&&

K. KUYPER
Hazardous weather outlook, Jun 3, 4:31 AM CST, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
531 AM CDT SUN JUN 3 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-041045-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
531 AM CDT SUN JUN 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR THUNDERSTORMS BRIEFLY REACHING SEVERE LEVELS
THIS AFTERNOON FOR THE INTERIOR OF SOUTHEAST TEXAS AND WESTERN
PORTIONS OF CENTRAL LOUISIANA. THIS IS DUE TO INCREASING MOISTURE
AND INSTABILITY AHEAD OF UPPER LEVEL DISTURBANCES IN A NORTHWESTERLY
FLOW.

THERE WILL BE A POSSIBLITY THAT SOME STORMS COULD CONTAIN
LARGE HAIL. THERE IS ALSO AN OUTSIDE CHANCE FOR LOCALLY HEAVY
RAINFALL AND STRONG DOWNBURST WINDS OVER THE LAKES AREA OF
SOUTHEAST TEXAS AND JUST ACROSS THE SABINE RIVER INTO CENTRAL
LOUISIANA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

BEYOND TUESDAY...RAIN CHANCES DIMINISH AND TEMPERATURES SHOULD
INCREASE TO ABOVE SEASONAL NORMS AS RIDGING BUILDS IN.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SPOTTERS IS NOT ANTICIPATED.

JS

In the hours before

Local storm report, Jun 3, 8:55 AM CST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
955 AM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     WATER SPOUT      16 SE CAMERON           29.63N 93.11W
06/03/2007                   GMZ452             LA   PUBLIC

            5 WATERSPOUTS OCCURRING AT ONE TIME WERE REPORTED 3 TO 4
            MILES APART BETWEEN WEST CAMERON BLOCKS 66 AND 71 AND
            MOVING SOUTH. REPORT RECEIVED AT 940 AM CDT.

&&

BARRY
Local storm report, Jun 3, 10:40 AM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1140 AM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     WATER SPOUT      19 SW CAMERON           29.60N 93.52W
06/03/2007                   GMZ450             LA   PUBLIC

            WATERSPOUT OBSERVED FOR 15 TO 20 MINUTES FROM OIL RIG IN
            WEST CAMERON BLOCK 112.

&&

SHAMBURGER
Local storm report, Jun 3, 11:14 AM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1214 PM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     WATER SPOUT      17 SSE CAMERON          29.57N 93.19W
06/03/2007                   GMZ452             LA   PUBLIC

            2 WATERSPOUTS OBSERVED AT SAME TIME FROM OIL RIG IN WEST
            CAMERON BLOCK 101

&&

SHAMBURGER
Local storm report, Jun 3, 11:16 AM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1216 PM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     WATER SPOUT      14 SE CAMERON           29.65N 93.13W
06/03/2007                   GMZ452             LA   PUBLIC

            3 WATERSPOUTS OBSERVED AT SAME TIME FROM OIL RIG IN WEST
            CAMERON BLOCK 65.

&&

SHAMBURGER
Local storm report, Jun 3, 11:17 AM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1217 PM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     WATER SPOUT      14 SE CAMERON           29.65N 93.13W
06/03/2007                   GMZ452             LA   PUBLIC

            3 WATERSPOUTS OBSERVED AT SAME TIME FROM OIL RIG IN WEST
            CAMERON BLOCK 65.

0915 AM     WATER SPOUT      16 SE CAMERON           29.63N 93.11W
06/03/2007                   GMZ452             LA   PUBLIC

            5 WATERSPOUTS OCCURRING AT ONE TIME WERE REPORTED 3 TO 4
            MILES APART BETWEEN WEST CAMERON BLOCKS 66 AND 71 AND
            MOVING SOUTH. REPORT RECEIVED AT 940 AM CDT.

1000 AM     WATER SPOUT      19 SW CAMERON           29.60N 93.52W
06/03/2007                   GMZ450             LA   PUBLIC

            WATERSPOUT OBSERVED FOR 15 TO 20 MINUTES FROM OIL RIG IN
            WEST CAMERON BLOCK 112.

1000 AM     WATER SPOUT      17 SSE CAMERON          29.57N 93.19W
06/03/2007                   GMZ452             LA   PUBLIC

            2 WATERSPOUTS OBSERVED AT SAME TIME FROM OIL RIG IN WEST
            CAMERON BLOCK 101

&&

SHAMBURGER
Local storm report, Jun 3, 12:31 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
131 PM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0111 PM     TSTM WND DMG     1 S WOODVILLE           30.76N 94.42W
06/03/2007                   TYLER              TX   LAW ENFORCEMENT

            POWER LINES DOWNED BY A TREE.

&&

BARRY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

16 thunderstorm wind, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Vernon

When
June 3, 12:35 PM CST
Where
Vernon County, 0.69 mi S of Leesville
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
31.140, -93.270

Numerous trees were blown down across the parish.

Thunderstorm Wind, Calcasieu

When
June 3, 1:19 PM CST
Where
Calcasieu County, 0.6 mi W of De Quincy
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
30.450, -93.440

Trees and power lines were downed near DeQuincy.

Thunderstorm Wind, Beauregard

When
June 3, 1:30 PM CST
Where
Beauregard County, 0.69 mi S of Ragley
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
NWS Employee
Coordinates
30.510, -93.230

Several trees were blown down.

Thunderstorm Wind, Allen

When
June 3, 1:53 PM CST
Where
Allen County, 0.69 mi N of Kinder
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
30.490, -92.850

A tree was blown down in Kinder.

Thunderstorm Wind, Allen

When
June 3, 2:00 PM CST
Where
Allen County, 3.57 mi E of Oberlin
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
30.620, -92.710

Two trees were blown down near Oberlin. One of the trees landed on a power line that caught on fire.

Thunderstorm Wind, Jefferson Davis

When
June 3, 2:00 PM CST
Where
Jefferson Davis County, 3.65 mi SE of Fenton
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
30.343, -92.837

A tree was blown down near the Highway 102 and 99 intersection.

Thunderstorm Wind, Rapides

When
June 3, 2:00 PM CST
Where
Rapides County, 0.91 mi SE of Alexandria
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
31.291, -92.459

Numerous trees and power lines were blown down between Alexandria and Boyce.

Thunderstorm Wind, Jefferson Davis

When
June 3, 2:05 PM CST
Where
Jefferson Davis County, 0.91 mi NE of Welsh
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
30.239, -92.809

A power line was blown down along I-10 between mile markers 55 and 56.

Thunderstorm Wind, Calcasieu

When
June 3, 2:10 PM CST
Where
Calcasieu County, Araret
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
30.300, -93.200

The roof of a drug store was damaged.

Thunderstorm Wind, Rapides

When
June 3, 2:10 PM CST
Where
Rapides County, 0.91 mi SE of Echo
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
31.111, -92.239

Numerous trees and power lines were blown down across the eastern section of Rapides Parish.

Thunderstorm Wind, Evangeline

When
June 3, 2:20 PM CST
Where
Evangeline County, 0.91 mi NW of Ville Platte
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
30.689, -92.281

A few trees and power lines were blown down across Evangeline Parish.

Thunderstorm Wind, Jefferson Davis

When
June 3, 2:20 PM CST
Where
Jefferson Davis County, 0.6 mi E of Jennings
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
30.220, -92.660

A tree fell on a power line in Jennings.

Thunderstorm Wind, Avoyelles

When
June 3, 2:25 PM CST
Where
Avoyelles County, 2.83 mi SSW of Moncla
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
31.162, -92.138

A tree was blown down along Highway 1 near Effie.

Hail, Acadia

When
June 3, 2:30 PM CST
Where
Acadia County, 0.91 mi SW of Crowley
Measured
0.75 in hail
Reported by
Public
Coordinates
30.210, -92.380

Thunderstorm Wind, St. Landry

When
June 3, 2:40 PM CST
Where
St. Landry County, 0.69 mi S of Opelousas
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
30.520, -92.080

Several trees were blown down in and around Opelousas.

Hail, Lafayette

When
June 3, 3:06 PM CST
Where
Lafayette County, 0.91 mi NE of Scott
Measured
1 in hail
Reported by
Public
Coordinates
30.240, -92.090

Thunderstorm Wind, St. Martin

When
June 3, 3:20 PM CST
Where
St. Martin County, Parks
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
30.220, -91.830

Two trees were blown down near Parks.

Thunderstorm Wind, St. Mary

When
June 3, 4:09 PM CST
Where
St. Mary County, 0.6 mi E of Sterling Jct
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
29.800, -91.510

Power lines were blown down in Franklin.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2007Every state in 2007This day in weather historyWarnings in Louisiana, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40991, 40994, 40996, 40997, 40999, 41001, 41002, 41004, 41006, 41007, 41009, 41010, 41012, 40988, 41013, 40989, 41014, 41016.